Alert archive / Iowa / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 278, NWS Des Moines, IA

August 6, 20114 counties in Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Aug 6, 2011, 11:48 PM CDT for 4 counties in Iowa. It was in force for 57 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 6, 2011, 11:48 PM CDT (04:48 UTC)
Expired
Aug 7, 2011, 12:45 AM CDT
In force
57 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Jasper County, IA, Mahaska County, IA, Marion County, IA, Poweshiek County, IA

The radar

The Des Moines radar (KDMX), 94 km from the middle of the area, began a volume at 04:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 6, 11:49 PM CDTTSTM WND DMGKnoxville, IAWALMART SUPERCENTER HAD A LARGE WINDOW BLOWN OUT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 6, 10:14 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 4.8 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2011-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1118 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2011-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1118 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
1057 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.5
Supercell composite
5.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

508 
WUUS53 KDMX 070448
SVRDMX
IAC099-123-125-157-070545-
/O.NEW.KDMX.SV.W.0278.110807T0448Z-110807T0545Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1148 PM CDT SAT AUG 6 2011

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN JASPER COUNTY IN CENTRAL IOWA...
  MAHASKA COUNTY IN SOUTH CENTRAL IOWA...
  EASTERN MARION COUNTY IN SOUTH CENTRAL IOWA...
  SOUTHERN POWESHIEK COUNTY IN CENTRAL IOWA...

* UNTIL 1245 AM CDT

* AT 1146 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 6 MILES SOUTH OF PRAIRIE CITY TO KNOXVILLE TO 13 MILES SOUTH
  OF KNOXVILLE...AND MOVING EAST AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  OSKALOOSA...MONROE...PELLA...NEW SHARON...MONTEZUMA...MARYSVILLE...
  LAKE RED ROCK...HAMILTON...HARVEY...BUSSEY...PELLA AIRPORT...
  REASNOR...LEIGHTON...BEACON...SULLY...UNIVERSITY PARK...
  LYNNVILLE...KEOMAH VILLAGE...OSKALOOSA AIRPORT AND SEARSBORO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IMMEDIATELY GO TO A BASEMENT OR SMALL
INTERIOR ROOM...AWAY FROM WINDOWS. EXTENSIVE DAMAGE AND INJURY ARE
LIKELY. EVACUATE MOBILE HOMES...AND SEEK SHELTER IN A REINFORCED
BUILDING. WIDESPREAD DESTRUCTIVE WINDS CAN PRODUCE DAMAGE AND SERIOUS
INJURY SIMILAR TO A TORNADO.

&&

LAT...LON 4150 9240 4116 9240 4116 9310 4133 9314
      4159 9333 4166 9230 4151 9229
TIME...MOT...LOC 0448Z 269DEG 45KT 4152 9324 4151 9324
          4133 9303 4115 9298
WIND...HAIL 60MPH <.75IN

$$

COGIL
4 follow-up statements
083 
WWUS53 KDMX 070506
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1206 AM CDT SUN AUG 7 2011

IAC099-123-125-157-070545-
/O.CON.KDMX.SV.W.0278.000000T0000Z-110807T0545Z/
POWESHIEK IA-MARION IA-MAHASKA IA-JASPER IA-
1206 AM CDT SUN AUG 7 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
JASPER...MAHASKA...EASTERN MARION AND SOUTHERN POWESHIEK COUNTIES
UNTIL 1245 AM CDT...

AT 1204 AM CDT...EMERGENCY MANAGEMENT REPORTED A LINE OF SEVERE 
THUNDERSTORMS PRODUCING DAMAGING WINDS IN EXCESS OF 65 MPH. DAMAGE 
HAS BEEN REPORTED NEAR THE TOWN OF OTLEY WITH THESE STORMS. THESE 
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF 
MONROE TO 6 MILES NORTHEAST OF MONROE TO 6 MILES EAST OF PELLA TO 10 
MILES NORTH OF ALBIA...MOVING EAST AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
  OSKALOOSA...NEW SHARON...MONTEZUMA...BEACON...UNIVERSITY PARK...
  SULLY...LYNNVILLE...KEOMAH VILLAGE...OSKALOOSA AIRPORT...
  SEARSBORO...FREMONT...ROSE HILL...BARNES CITY...DEEP RIVER AND
  GUERNSEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION...IMMEDIATELY GO TO THE BASEMENT OR AN INTERIOR
ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

&&

LAT...LON 4150 9240 4116 9240 4116 9310 4133 9314
      4159 9333 4166 9230 4151 9229
TIME...MOT...LOC 0506Z 268DEG 43KT 4159 9302 4160 9303
          4138 9277 4117 9271
WIND...HAIL 60MPH <.75IN

$$
402 
WWUS53 KDMX 070529
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1229 AM CDT SUN AUG 7 2011

IAC125-070539-
/O.CAN.KDMX.SV.W.0278.000000T0000Z-110807T0545Z/
MARION IA-
1229 AM CDT SUN AUG 7 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MARION COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4150 9240 4116 9240 4116 9285 4137 9284
      4162 9288 4166 9230 4151 9229
TIME...MOT...LOC 0529Z 268DEG 40KT 4158 9265 4139 9246
          4117 9240

$$

IAC099-123-157-070545-
/O.CON.KDMX.SV.W.0278.000000T0000Z-110807T0545Z/
POWESHIEK IA-MAHASKA IA-JASPER IA-
1229 AM CDT SUN AUG 7 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
JASPER...MAHASKA AND SOUTHERN POWESHIEK COUNTIES UNTIL 1245 AM CDT...

AT 1227 AM CDT...EMERGENCY MANAGEMENT REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTH OF NEW
SHARON TO 7 MILES WEST OF WHAT CHEER TO 6 MILES WEST OF HEDRICK...
MOVING EAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  MONTEZUMA...BARNES CITY...DEEP RIVER AND GUERNSEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION...IMMEDIATELY GO TO THE BASEMENT OR AN INTERIOR
ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

&&

LAT...LON 4150 9240 4116 9240 4116 9285 4137 9284
      4162 9288 4166 9230 4151 9229
TIME...MOT...LOC 0529Z 268DEG 40KT 4158 9265 4139 9246
          4117 9240
WIND...HAIL 60MPH <.75IN

$$

COGIL
615 
WWUS53 KDMX 070537
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1237 AM CDT SUN AUG 7 2011

IAC099-070547-
/O.CAN.KDMX.SV.W.0278.000000T0000Z-110807T0545Z/
JASPER IA-
1237 AM CDT SUN AUG 7 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JASPER COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4150 9240 4116 9241 4116 9275 4163 9268
      4166 9230 4151 9229
TIME...MOT...LOC 0537Z 268DEG 40KT 4155 9246 4137 9238
          4117 9236

$$

IAC123-157-070545-
/O.CON.KDMX.SV.W.0278.000000T0000Z-110807T0545Z/
POWESHIEK IA-MAHASKA IA-
1237 AM CDT SUN AUG 7 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MAHASKA AND
SOUTHERN POWESHIEK COUNTIES UNTIL 1245 AM CDT...

AT 1232 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM MONTEZUMA TO 5 MILES SOUTHWEST OF WHAT CHEER TO 7 MILES WEST OF
HEDRICK...MOVING EAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  DEEP RIVER AND GUERNSEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...GET
OUT NOW...AND SEEK SHELTER IN A REINFORCED BUILDING.

&&

LAT...LON 4150 9240 4116 9241 4116 9275 4163 9268
      4166 9230 4151 9229
TIME...MOT...LOC 0537Z 268DEG 40KT 4155 9246 4137 9238
          4117 9236
WIND...HAIL 60MPH <.75IN

$$

COGIL
094 
WWUS53 KDMX 070547
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1247 AM CDT SUN AUG 7 2011

IAC123-157-070557-
/O.EXP.KDMX.SV.W.0278.000000T0000Z-110807T0545Z/
POWESHIEK IA-MAHASKA IA-
1247 AM CDT SUN AUG 7 2011

...THE SEVERE THUNDERSTORM WARNING FOR MAHASKA AND SOUTHERN POWESHIEK
COUNTIES HAS EXPIRED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 5AM.

LAT...LON 4150 9240 4116 9241 4116 9275 4163 9268
      4166 9230 4151 9229
TIME...MOT...LOC 0537Z 268DEG 40KT 4155 9246 4137 9238
          4117 9236

$$

COGIL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 6:41 PM CDT, 5 hours 7 minutes earlier.

Area forecast discussion, Aug 6, 6:41 PM CDT, 5 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
641 PM CDT SAT AUG 6 2011

.SHORT TERM /TONIGHT/...
SHORT WAVE TROUGH SEEN ON WATER VAPOR IMAGERY ALONG THE WY/SD BORDER
IS EXPECTED TO ORGANIZE CONVECTIVE DEVELOPMENT THIS EVENING...
HOWEVER SURFACE FEATURES ARE NOT WELL DEFINED...SO CONFIDENCE IN
CONVECTIVE EVOLUTION IS NOT HIGH. BROAD AREA OF LOW PRESSURE IS OVER
IOWA AND MINNESOTA...WITH A WIND SHIFT TO WESTERLY FLOW OVER NW IOWA
INITIATED BY EARLIER CONVECTION. A FEW STORMS COULD DEVELOP OVER N
CENTRAL IOWA ALONG THIS WIND SHIFT LINE...BUT THEY ARE NOT EXPECTED
TO BE SEVERE. OTHER STORMS ARE POSSIBLE OVER EASTERN NEBRASKA INTO
SE SOUTH DAKOTA AS SHORT WAVE CATCHES UP TO INSTABILITY AXIS...PER
SWOMCD. LATEST RUC MODEL AND 12Z WRF RUNS SHOW A NICE CLEAN LINE OF
SCATTERED THUNDERSTORMS PROGRESSING EAST ACROSS IOWA TONIGHT...SO
HAVE GONE WITH FAIRLY HIGH POPS. THINGS MAY NOT BE THAT CLEAN
HOWEVER...WITH SOME STORMS FAVORING NORTH IOWA AND OTHER POTENTIALLY
HOLDING BACK IN THE SW. SEVERE THREAT IS LIKELY TO BE CONFINED TO
DAMAGING WINDS WITH MODERATE DEEP SHEAR. STORMS SHOULD REMAIN
PROGRESSIVE AND CROPS CAN SOAK UP SHORT DURATION HEAVIER RAINS. MAY
GET SOME FOG IN SOUTHEASTERN SECTIONS NEAR OTTUMWA BEFORE STORM
CHANCES ARRIVE...AND IT WILL BE ANOTHER WARM NIGHT IN THOSE
LOCATIONS. SOMEWHAT COOLER NORTHWEST BEHIND THE FRONT.

.LONG TERM /SUNDAY THROUGH SATURDAY/...
MAIN TOPICS ARE THE TIMING AND PLACEMENT OF PRECIP FOR THE BEGINNING
OF THE PERIOD...AS WELL AS THE ANTICIPATION OF DRIER AND COOLER
CONDITIONS MIDWEEK.

SUNDAY THROUGH MONDAY MORNING...
AT THE START OF THE PERIOD...COULD SEE SOME LINGERING SHOWERS AND
THUNDERSTORMS ACROSS THE EAST/NORTHEASTERN CWA. SREF TRENDS SHOW
INCREASING PROBABILITY OF PRECIP...SO HAVE INCLUDED SLIGHT POPS
THROUGH THE LATE MORNING HOURS. THEN EXPECT CLEARING/DRYING TREND
THROUGHOUT SUNDAY AFTERNOON DUE TO THE SUBSIDENCE BEHIND THE
DEPARTING SHORTWAVE AND COLD AIR ADVECTION. MEANWHILE...ZONAL FLOW
WITH EMBEDDED WEAK SHORTWAVES WILL RESULT IN UPSLOPE CONVECTION
ACROSS THE WESTERN NEBRASKA EARLY SUNDAY EVENING...AND THIS
THUNDERSTORM COMPLEX SHOULD PROPAGATE EAST SOUTHEAST THROUGHOUT THE
OVERNIGHT HOURS. LOW LEVEL THETA_E ADVECTION WILL BE MAXIMIZED OVER
THE MISSOURI RIVER VALLEY...SO HAVE HIGHEST POPS OVER THE
SOUTHWESTERN CWA SUNDAY NIGHT.

MONDAY THROUGH SATURDAY...
A FAIRLY IMPRESSIVE SHORTWAVE CURRENTLY LOCATED OVER BRITISH
COLUMBIA WILL MOVE EASTWARD ALONG THE US/CANADA BORDER...AND BE
LOCATED OVER NORTHERN MINNESOTA BY MONDAY EVENING. THE ASSOCIATED
SURFACE LOW WILL MOVE NORTH OF THE GREAT LAKES...AND A TRAILING COLD
FRONT WILL SWING THROUGH THE UPPER MIDWEST BRINGING ANOTHER CHANCE
FOR SHOWERS AND THUNDERSTORMS...WITH BEST CHANCES FOR CENTRAL IOWA
ON MONDAY NIGHT. A FEW STORMS COULD BE SEVERE...WITH DEEP LAYER
SHEAR AROUND 25 KTS...AND MLCAPES NEAR 1000 J/KG DURING THE
OVERNIGHT HOURS. AT THE MOMENT...THE MAIN THREAT WOULD APPEAR TO BE
DAMAGING WIND...AND TO A LESSER DEGREE LARGE HAIL.
AS THIS WAVE PUSHES EASTWARD...NORTHWEST FLOW WILL DEVELOP FOR THE
MIDDLE OF THE WEEK. CANADIAN HIGH PRESSURE WILL SETTLE IN AND BRING
COOLER...DRIER AIR INTO THE REGION. EXPECTING ANY SHOWERS AND
THUNDERSTORM TO REMAIN TO THE SOUTH AND WEST OF THE CWA THROUGH
THURSDAY. HOWEVER...ANOTHER WAVE CROSSES THE NORTHERN ROCKIES TOWARD
THE END OF THE PERIOD...SO HAVE SLIGHT CHANCES FOR THURSDAY NIGHT
THROUGH FRIDAY.

&&

.AVIATION...07/00Z
CONVECTIVE TRENDS AND THEN FOG POTENTIAL WILL BE THE PRIMARY
CONCERNS THIS EVENING.  SCATTERED STORMS HAVE DEVELOPED ACROSS ERN
NE AND SHOULD ADVANCE INTO IA LATER TONIGHT.  TIMING AND POTENTIAL
AT ANY PARTICULAR TAF SITE IS STILL IN QUESTION HOWEVER SO NOTHING
BEYOND CB WORDING FOR THE TIME BEING.  WILL HIT HARDER AS TREND
BECOME MORE CLEAR.  FLOW IS FAIRLY WEAK SO THERE IS SOME POTENTIAL
FOR MVFR FOG NEAR FROPA EARLY SUN MORNING WITH PLENTY OF LOW LEVEL
MOISTURE CONTINUING TO POOL ALONG AND AHEAD OF BOUNDARY.  POTENTIAL
IS CERTAINLY THERE TO GO LOWER...BUT CONFIDENCE NOT THERE YET.  NO
PRECIP EXPECTED SUN...BUT HIGH MVFR OR LOW VFR CU MAY FORM DURING
THE DAY.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...JUNGBLUTH
LONG TERM...BEITLICH
AVIATION...SMALL
Hazardous weather outlook, Aug 6, 3:31 PM CDT, 8 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
331 PM CDT SAT AUG 6 2011

IAZ004>007-015>017-023>028-033>039-044>050-057>061-070>074-081>083-
092>094-072045-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-CASS-
ADAIR-MADISON-WARREN-MARION-ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD-
DECATUR-
331 PM CDT SAT AUG 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS...POSSIBLY IN A LINE...ARE EXPECTED TO
DEVELOP ACROSS WESTERN IOWA EARLY THIS EVENING...AND MOVE EAST
AND SOUTHEAST OVERNIGHT. SOME OF THE STORMS COULD BE
SEVERE...MAINLY WEST OF I-35 BEFORE MIDNIGHT...WITH DAMAGING
WINDS THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS WILL BE POSSIBLE AT TIMES FROM LATE SUNDAY NIGHT
THROUGH MONDAY NIGHT. SOME STORMS COULD BE SEVERE...WITH DAMAGING
WINDS THE PRIMARY THREAT.

THERE ARE ADDITIONAL THUNDERSTORM CHANCES FORECAST ON THURSDAY
NIGHT AND FRIDAY...BUT IT IS TOO EARLY TO DIAGNOSE THE SEVERE
WEATHER THREAT AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED INTO TONIGHT...MAINLY IN WESTERN
IOWA.

IAZ062-075-084>086-095>097-072045-
POWESHIEK-MAHASKA-LUCAS-MONROE-WAPELLO-WAYNE-APPANOOSE-DAVIS-
331 PM CDT SAT AUG 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS
WESTERN IOWA THIS EVENING. THE STORMS MAY REACH PORTIONS OF
SOUTHEAST IOWA AROUND MIDNIGHT AND MOVE EAST THEREAFTER. GUSTY
WINDS AND LOCALLY HEAVY DOWNPOURS ARE THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS WILL BE POSSIBLE AT TIMES FROM LATE SUNDAY NIGHT
THROUGH MONDAY NIGHT. SOME STORMS COULD BE SEVERE...WITH DAMAGING
WINDS THE PRIMARY THREAT.

THERE ARE ADDITIONAL THUNDERSTORM CHANCES FORECAST ON THURSDAY
NIGHT AND FRIDAY...BUT IT IS TOO EARLY TO DIAGNOSE THE SEVERE
WEATHER THREAT AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

JUNGBLUTH

In the hours before

Local storm report, Aug 6, 11:03 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1103 PM CDT SAT AUG 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1042 PM     TSTM WND GST     N MURRAY                41.05N 93.95W
08/06/2011  E70 MPH          CLARKE             IA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS WIND GUSTS TO AROUND 70 MPH
            LASTING FOR QUITE SOME TIME. MULTIPLE LARGE TREES
            DOWN...SOME ON HOUSES. ALSO DIME TO NICKEL HAIL.

&&

LEE
Local storm report, Aug 6, 11:11 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1111 PM CDT SAT AUG 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1102 PM     TSTM WND GST     LAMONI AIRPORT          40.63N 93.90W
08/06/2011  M61 MPH          DECATUR            IA   ASOS

&&

SMALL
Local storm report, Aug 6, 11:13 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1113 PM CDT SAT AUG 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1101 PM     TSTM WND GST     10 S NEW VIRGINIA       41.04N 93.73W
08/06/2011  E68 MPH          CLARKE             IA   TRAINED SPOTTER

&&

BF
Local storm report, Aug 6, 11:24 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1124 PM CDT SAT AUG 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1033 PM     TSTM WND DMG     MACKSBURG               41.21N 94.19W
08/06/2011                   MADISON            IA   TRAINED SPOTTER

            ROOF DAMAGE TO AMERICAN LEGION BUILDING. TIME ESTIMATED.

&&

SMALL
Local storm report, Aug 6, 11:35 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1135 PM CDT SAT AUG 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1134 PM     TSTM WND DMG     INDIANOLA               41.36N 93.57W
08/06/2011                   WARREN             IA   EMERGENCY MNGR

            TREES AND POWER LINES DOWN. ESTIMATED 60 TO 70 MPH WINDS.
            WIND BLOWS FOR SEVERAL MINUTES.

&&

SMALL
Local storm report, Aug 6, 11:44 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1144 PM CDT SAT AUG 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     TSTM WND DMG     CORNING                 40.99N 94.74W
08/06/2011                   ADAMS              IA   EMERGENCY MNGR

            TREE LIMBS DOWN. 4-6 INCHES IN DIAMETER. DELAYED REPORT.
            TIME ESTIMATED.

&&

AW

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 7:34 PM CDTSevere Thunderstorm WarningDMXCrawford26 min
Aug 6, 7:57 PM CDTSevere Thunderstorm WarningDMXAudubon, Carroll, Crawford48 min
Aug 6, 8:32 PM CDTSevere Thunderstorm WarningDMXAudubon, Cass, Guthrie43 min
Aug 6, 9:08 PM CDTSevere Thunderstorm WarningDMXAdair, Audubon, Cass, Guthrie52 min
Aug 6, 9:26 PM CDTSevere Thunderstorm WarningDMXAdair, Adams, Cass, Ringgold, Taylor, Union49 min
Aug 6, 9:41 PM CDTSevere Thunderstorm WarningDMXAdair, Audubon, Cass49 min
Aug 6, 9:58 PM CDTSevere Thunderstorm WarningDMXAdair, Guthrie, Madison47 min
Aug 6, 10:16 PM CDTSevere Thunderstorm WarningDMXAdair, Adams, Madison, Ringgold, Taylor, Union44 min
Aug 6, 10:30 PM CDTTornado WarningDMXAdair, Madison28 min
Aug 6, 10:45 PM CDTSevere Thunderstorm WarningDMXClarke, Decatur45 min
Aug 6, 10:46 PM CDTSevere Thunderstorm WarningDMXClarke, Madison, Warren29 min
Aug 6, 11:08 PM CDTSevere Thunderstorm WarningDMXLucas, Wayne52 min
Aug 6, 11:09 PM CDTSevere Thunderstorm WarningDMXClarke, Jasper, Lucas, Madison, Marion, Polk and 1 more51 min
Aug 6, 11:32 PM CDTSevere Thunderstorm WarningDMXAppanoose, Monroe43 min
Aug 6, 11:36 PM CDTTornado WarningDMXLucas, Marion, Monroe24 min
Aug 7, 12:02 AM CDTSevere Thunderstorm WarningDMXDavis, Wapello58 min
Aug 7, 3:19 AM CDTSevere Thunderstorm WarningDMXButler, Franklin41 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.